Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis

Why does MG only effect my left side

11/24/2008

Question:

My MG only effects my left side. Also, when I take too large a Mestinon dose, I only experience the effects on my left side. Can you explain why the MG symptoms are only associated with one side of my body?

Answer:

Myasthenia gravis symptoms can affect one side more than the other. Having significant weakness exclusively restricted to one side of the body would make me question the diagnosis. It is important to have your diagnosis confirmed by a neurologist who is very experienced with diagnosing and treating myasthenia gravis.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

John G Quinlan, MD John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati